Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 363, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 2, 2011, 4:38 PM CDT for Camden County, Laclede County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2011, 4:38 PM CDT (21:38 UTC)
- Expired
- Jul 2, 2011, 5:09 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Camden County, MO, Laclede County, MO
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2208 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582
WUUS53 KSGF 022138
SVRSGF
MOC029-105-022230-
/O.NEW.KSGF.SV.W.0363.110702T2138Z-110702T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
438 PM CDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LACLEDE COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
* UNTIL 530 PM CDT.
* AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR SLEEPER...OR 8 MILES NORTHEAST OF
LEBANON...MOVING SOUTHEAST AT 10 MPH. THIS STORM IS CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* LOCATIONS IMPACTED INCLUDE DRY KNOB...SLEEPER AND STOUTLAND.
INTERSTATE 44 BETWEEN MILE MARKERS 131 AND 143 WILL ALSO BE IMPACTED
BY THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
&&
LAT...LON 3784 9242 3781 9241 3771 9241 3769 9236
3768 9235 3761 9250 3784 9274 3789 9255
TIME...MOT...LOC 2138Z 318DEG 8KT 3775 9255
WIND...HAIL 60MPH 0.88IN
$$
BOXELL2 follow-up statements
289
WWUS53 KSGF 022154
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 PM CDT SAT JUL 2 2011
MOC029-022204-
/O.CAN.KSGF.SV.W.0363.000000T0000Z-110702T2230Z/
CAMDEN MO-
454 PM CDT SAT JUL 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMDEN COUNTY IS
CANCELLED...
&&
LAT...LON 3781 9241 3771 9241 3769 9236 3768 9235
3761 9250 3769 9258 3775 9261 3783 9248
TIME...MOT...LOC 2154Z 318DEG 8KT 3772 9252
$$
MOC105-022230-
/O.CON.KSGF.SV.W.0363.000000T0000Z-110702T2230Z/
LACLEDE MO-
454 PM CDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL LACLEDE COUNTY...
AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF SLEEPER...OR 8
MILES NORTHEAST OF LEBANON...MOVING SOUTHEAST AT 10 MPH. THIS STORM
IS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE DRY KNOB AND SLEEPER.
INTERSTATE 44 BETWEEN MILE MARKERS 133 AND 143 WILL ALSO BE IMPACTED
BY THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
&&
LAT...LON 3781 9241 3771 9241 3769 9236 3768 9235
3761 9250 3769 9258 3775 9261 3783 9248
TIME...MOT...LOC 2154Z 318DEG 8KT 3772 9252
WIND...HAIL 60MPH 0.75IN
$$
BOXELL326
WWUS53 KSGF 022209
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 PM CDT SAT JUL 2 2011
MOC105-022220-
/O.CAN.KSGF.SV.W.0363.000000T0000Z-110702T2230Z/
LACLEDE MO-
509 PM CDT SAT JUL 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LACLEDE COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3781 9241 3771 9241 3769 9236 3768 9235
3761 9250 3769 9258 3775 9261 3783 9248
TIME...MOT...LOC 2210Z 318DEG 8KT 3769 9249
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:00 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 2, 2:00 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CDT SAT JUL 2 2011
.DISCUSSION...
/ISSUED 115 PM CDT SAT JUL 2 2011/
A VEERED...MORE WESTERLY SFC WIND AHEAD OF SFC TROUGH/COLD FRONT
OVER NORTHERN MO HAS ALLOWED DRIER AIR TO ADVECT A BIT DEEPER INTO
THE MO OZARKS EARLY THIS AFTERNOON...BUT HAS ALSO ALLOWED
TEMPERATURES TO PUSH UP TO NEAR 100 OVER WESTERN SECTIONS OF THE
CWFA BY 1 PM. RECORD HIGHS AT KJLN (103...1954) AND KSGF
(100...1933) WILL BE PUSHED TODAY. SOME ISOLATED PULSE TYPE
CONVECTION HAS DEVELOPED SOUTH-EAST OF KSGF WHERE A BIT MORE
ABUNDANT LOW LEVEL MOISTURE RESIDES. WATER VAPOR METSAT IMAGERY
SHOWS BETTER UPPER LEVEL MOISTURE OVER THE REGION TODAY...SO
UPDRAFTS HAVE A BETTER CHANCE TO BE SUSTAINED VERSUS THE PAST
COUPLE OF DAYS. VERY WEAK/NIL VERTICAL SHEAR WILL LIKELY LIMIT A
SUSTAINED SEVERE THREAT...BUT DOWNBURST WINDS MAY BE POSSIBLE WITH
STRONGER UPDRAFTS.
THE WEAK COLD FRONT...ROUGHLY FROM NORTHERN IL TO CNTRL KS WILL
PUSH SLOWLY SOUTH INTO THE NORTHERN CWFA LATER TODAY THEN TO THE
I-44 CORRIDOR BU 06Z. ATTM...MAIN AXIS OF SFC CONVERGENCE IS OVER
NORTHERN MO/NORTHEAST KS SO WILL WATCH HOW FAR THIS CONVERGENCE ZONE
DROPS SOUTH THIS AFTERNOON. BY 06Z...ONLY A WEAK SFC CONVERGENCE
IS DEPICTED BY THE GFS. ATTM...LOOKS LIKE DIURNALLY DRIVEN
CONVECTIVE CHANCES WITH THE FRONT WILL OCCUR MAINLY OVER THE
NORTHERN CWFA THROUGH THIS EVENING. A MODEST LOW LEVEL JET AND
ISENTROPIC ASCENT WITHIN THE ELEVATED BAROCLINIC ZONE NORTH OF
THE SFC FRONT MAY SUPPORT A STORM CLUSTER OR MCS OVER EASTERN
NEB/WESTERN IA LATE TONIGHT AND SUNDAY MORNING. POTENTIALLY SOME
WEAKER CONVECTION WITH THE VEERING LOW LEVEL FLOW AND RESULTANT
WEAK CONVERGENCE MAY RESULT IN SOME CONVECTION FARTHER TO THE
SOUTHEAST INTO MO LATE TONIGHT INTO EARLY SUNDAY.
THE WEAK FROPA AND CLOUD COVER WILL KEEP TEMPERATURES A BIT COOLER
FOR SUNDAY AND THE PLAN IS TO EXPIRE THE HEAT ADVISORY AS PLANNED
AT 7 PM. WENT PRETTY CLOSE TO A GFS AND NAM MOS CONSENSUS IN THE
NEAR TERM THROUGH MONDAY.
FOR SUNDAY/SUNDAY NIGHT...THE FCST PICTURE IS A LITTLE MUDDLED. CLOUD
COVER AND CONTINUED WEAK ISENTROPIC ASCENT WILL LEAD TO A
POTENTIALLY DIFFICULT FCST. AGAIN...DIURNALLY DRIVEN CONVECTION
WILL BE POSSIBLE NEAR LOW LEVEL CONVERGENCE BOUNDARIES AND WHAT IS
LEFT OF THE FRONT SUNDAY AFTERNOON/EVENING...AND NOCTURNALLY LOW
LEVEL FLOW DRIVEN ELEVATED CONVECTION WILL AGAIN BE POSSIBLE LATE
SUNDAY NIGHT INTO EARLY MONDAY. GENERAL ASCENT WILL BE AIDED BY A
SHORTWAVE MOVING ESE AROUND THE RETROGRADING UPPER RIDGE THROUGH
THE MIDWEST AND LOWER MO/MID MS RIVER VLYS BY SUNDAY EVENING.
IN THE WAKE OF THE WEAK SHORTWAVE PASSAGE...WE MAY SEE A BREAK IN
MORE ABUNDANT CONVECTION OUTSIDE OF SOME DIURNAL SHRA/TSTM MONDAY.
WITH THE UPPER RIDGE STILL PROGGED TO SET UP OVER THE WESTERN
CONUS...OUR REGION WILL BE UNDER N-NW MID LEVEL FLOW. ANOTHER
SHORTWAVE AND WEAK FROPA WILL BE POSSIBLE WED/WED NIGHT WITH THE FRONT
STALLING SOUTH OF THE REGION THU-FRI. THE WED-WED NIGHT PERIOD IS
THE EASIEST TO KEY ON FOR ADDITIONAL TSTM CHANCES IN LATER
PERIODS. BEYOND THAT...BETTER CHANCES IN GENERAL MAY BE
NOCTURNAL...BUT VERY HARD TO PINPOINT.
DSA
&&
.AVIATION...
FOR THE 1800Z TAFS: UPPER LEVEL AND SURFACE HIGH PRESSURE SYSTEMS
WILL WILL CONTINUE TO DOMINATE LOCAL AREA WEATHER THROUGHOUT THE
TAF FORECAST PERIOD. VFR CONDITIONS ARE FORECAST TO PREVAIL OVER
SOUTHWESTERN MISSOURI AIRFIELDS. THERE IS A CHANCE OF CONVECTION
DEVELOPING IN THE AREA LATER ON SUNDAY AFTERNOON...AFTER THE TAF
FORECAST PERIOD...AS A WEAK COLD FRONT APPROACHES FROM THE NORTH.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ055>058-066>071-
077>083-088>095-101>104.
KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 2, 12:20 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1220 PM CDT SAT JUL 2 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1220 PM CDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED RISK FOR EXTREME HEAT. LIMITED RISK FOR LIGHTNING. ELEVATED RISK FOR LARGE HAIL. ELEVATED RISK FOR DAMAGING THUNDERSTORM WIND. DISCUSSION... EXCESSIVE HEAT WILL PERSIST ACROSS THE OUTLOOK AREA THROUGH THIS AFTERNOON. HIGH TEMPERATURES WILL WARM WELL INTO THE 90S... WITH AFTERNOON HEAT INDEX VALUES RANGING BETWEEN 100 AND 107. A WEAK COOL FRONT WILL MOVE SOUTH INTO CENTRAL MISSOURI TONIGHT. STRONG INSTABILITY FROM DAYTIME HEATING MAY LEAD TO STRONG TO SEVERE THUNDERSTORM DEVELOPMENT FROM MID AFTERNOON THROUGH THIS EVENING...ESPECIALLY NEAR THE FRONT OVER CENTRAL MISSOURI. THE MAIN POTENTIAL STORM HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. IN GENERAL THE SEVERE WEATHER RISK IS LIMITED...BUT WILL BE LOCALLY ELEVATED NEAR THE FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SLIGHTLY COOLER WEATHER IS EXPECTED SUNDAY AND MONDAY WITH A FRONT MOVING SOUTHEAST INTO THE REGION. HOWEVER...AFTERNOON HEAT INDEX VALUES NEAR 100 DEGREES WILL BE POSSIBLE OVER PARTS OF SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY WITH THE WEAK FRONT EXPECTED TO BE POSITIONED NEAR OR OVER THE REGION. THERE WILL BE SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK WITH ISOLATED STRONG TO SEVERE STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT...HOWEVER...SPOTTERS SHOULD KEEP AN EYE ON RADAR TRENDS FOR POTENTIAL LOCALIZED ACTIVATION OVER CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Jul 2, 2:01 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 201 PM CDT SAT JUL 2 2011 MOZ082-097-021930- HOWELL MO-TEXAS MO- 201 PM CDT SAT JUL 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HOWELL AND SOUTH CENTRAL TEXAS COUNTIES UNTIL 230 PM CDT... AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLEAR SPRINGS...OR 8 MILES NORTHEAST OF WILLOW SPRINGS...MOVING SOUTHEAST AT 5 MPH. PENNY SIZE HAIL...AND DOWNBURST WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTH CENTRAL HOWELL AND SOUTH CENTRAL TEXAS COUNTIES. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. LAT...LON 3706 9172 3699 9197 3714 9203 3721 9182 TIME...MOT...LOC 1901Z 336DEG 5KT 3709 9188 HATCH
Special weather statement, Jul 2, 4:17 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 PM CDT SAT JUL 2 2011
MOZ081-022145-
LACLEDE MO-
417 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LACLEDE COUNTY
UNTIL 445 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF SLEEPER...OR 9 MILES NORTH
OF LEBANON...MOVING SOUTH AT 5 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE SLEEPER.
INTERSTATE 44 BETWEEN MILE MARKERS 131 AND 139 WILL ALSO BE IMPACTED
BY THIS STORM.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3784 9260 3782 9257 3780 9256 3781 9252
3777 9250 3771 9264 3786 9274 3787 9261
TIME...MOT...LOC 2117Z 339DEG 3KT 3781 9262
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:01 PM CDT | Special Weather Statement | SGF | Texas | 29 min |
| Jul 2, 4:17 PM CDT | Special Weather Statement | SGF | Laclede | 28 min |
| Jul 2, 5:38 PM CDT | Special Weather Statement | SGF | Hickory | 22 min |
| Jul 2, 6:25 PM CDT | Special Weather Statement | SGF | Webster | 35 min |
| Jul 2, 6:48 PM CDT | Special Weather Statement | SGF | Greene | 27 min |
| Jul 2, 6:56 PM CDT | Special Weather Statement | SGF | Hickory | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.